Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 12, 2021, 5:49 PM CDT for Rapides Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 12, 2021, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS84 KLCH 122249
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT Mon Jul 12 2021
LAZ028-031-032-122315-
Evangeline LA-Allen LA-Rapides LA-
549 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 615 PM
CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Lecompte, Bayou Chicot,
Woodworth, Forest Hill, Mcnary and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 9244 3080 9233 3080 9279 3092 9283
3104 9283
TIME...MOT...LOC 2249Z 256DEG 19KT 3091 9271
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 12, 3:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 330 PM CDT Mon Jul 12 2021 .DISCUSSION... .SHORT TERM [Tonight through Wednesday Night] A series of disturbances wrapping around an upper level low centered over Illinois this afternoon continues to send lines of convection through the area. The next of these is presently moving through Polk and Liberty counties in southeast Texas as of this writing. Latest runs of the HRRR show this line gradually weakening as it moves across the region with the loss of daytime heating. A weak surface pressure gradient will allow winds to calm overnight and with soils remaining saturated, patchy light fog appears likely once again during the early morning hours tomorrow. Don't expect fog to become dense enough to be anything more than a minor nuisance. Any fog that develops will quickly dissipate after sunrise. The aforementioned upper low will begin to lift off to the northeast tomorrow and while there will still be some marginal upper level support, convection tomorrow will be more diurnally driven and less well organized than has been seen the last couple of days. Wednesday's convection will be exclusively diurnally driven with weak gradients both at the surface and aloft. With such a weak atmospheric profile, it wouldn't be a surprise to see tropical funnel clouds develop Wednesday afternoon. Jones .LONG TERM [Thursday through Monday]... Not many changes in the extended period this afternoon, as global models continue to show the region on the western flank of a low/mid level ridge that will maintain a steady and moist SE flow underneath a general weakness aloft. This will yield daily and mainly diurnally driven showers and thunderstorms with daytime highs in the lower 90s and morning lows in the lower to mid 70s. 13 && .MARINE... A light to moderate onshore flow will persist through the forecast period. Scattered showers and thunderstorms will be possible each day through next weekend. Locally higher winds and seas will be possible around storms. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 89 73 91 / 50 50 10 30 LCH 75 89 75 89 / 30 50 10 50 LFT 74 89 75 90 / 30 60 10 50 BPT 75 90 75 89 / 20 40 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 12, 3:30 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 330 PM CDT Mon Jul 12 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-132030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 330 PM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Isolated to scattered showers and thunderstorms will remain possible through mid evening before ending late this evening. Saturated soil and light winds will allow for patchy fog development during the predawn hours Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-132030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 330 PM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Isolated to scattered showers and thunderstorms will remain possible through mid evening before ending late this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 4:44 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Lake Charles LA 444 PM CDT Mon Jul 12 2021 TXZ216-261-262-122215- Orange TX-Southern Newton TX-Southern Jasper TX- 444 PM CDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON...NORTH CENTRAL ORANGE AND SOUTHERN JASPER COUNTIES UNTIL 515 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over Gist, or over Mauriceville, moving northeast at 5 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mauriceville, Hartburg and Gist. LAT...LON 3017 9386 3023 9395 3038 9392 3028 9371 TIME...MOT...LOC 2143Z 205DEG 5KT 3026 9389 Tingler
Special weather statement, Jul 12, 5:24 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
524 PM CDT Mon Jul 12 2021
LAZ041-TXZ215-216-122300-
Calcasieu LA-Orange TX-Jefferson TX-
524 PM CDT Mon Jul 12 2021
...SPECIAL WEATHER STATEMENT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Starks to Fannett. Movement was southeast
at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Sulphur, Orange, Nederland, Groves, Port
Neches, Vidor, Bridge City, West Orange, Vinton, Central Gardens,
Starks, Mauriceville, Rose City, Lunita, Port Acres, Toomey, Edgerly
and Fannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 9387 3024 9371 3029 9371 3032 9375
3040 9362 3040 9352 3031 9329 3005 9365
3005 9371 3000 9377 2999 9386 2993 9386
2985 9392 2992 9435
TIME...MOT...LOC 2224Z 308DEG 20KT 3035 9365 2992 9426
TinglerSpecial weather statement, Jul 12, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT Mon Jul 12 2021
LAZ028-031-032-122315-
Evangeline LA-Allen LA-Rapides LA-
549 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 615 PM
CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Lecompte, Bayou Chicot,
Woodworth, Forest Hill, Mcnary and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 9244 3080 9233 3080 9279 3092 9283
3104 9283
TIME...MOT...LOC 2249Z 256DEG 19KT 3091 9271
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:25 AM CDT | Special Weather Statement | LCH | Rapides | 35 min |
| Jul 12, 6:47 AM CDT | Special Weather Statement | LCH | Rapides | 13 min |
| Jul 12, 6:48 AM CDT | Special Weather Statement | LCH | Evangeline | 12 min |
| Jul 12, 7:00 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 30 min |
| Jul 12, 7:32 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 28 min |
| Jul 12, 5:52 PM CDT | Special Marine Warning | LCH | 23 min | |
| Jul 12, 5:59 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 46 min |
| Jul 12, 4:44 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jul 12, 5:24 PM CDT | Special Weather Statement | LCH | Orange | 36 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.